Transient hyperphosphatasemia in three pediatric patients treated with cyclosporine

    loading  Checking for direct PDF access through Ovid

Abstract

Transient hyperphosphatasemia (TH) is defined as marked elevation of serum alkaline phosphatase (ALP), predominantly its bone or liver isoform. It is a rare condition and is usually detected on laboratory examination in patients without any clinical symptoms. In typical patients with TH, ALP spontaneously normalizes, but no apparent cause of TH has been identified. Some drugs are suspected triggers of TH, but no clear evidence of their association with TH has been shown to date. We herein report three cases of TH in pediatric patients. Two patients were treated with cyclosporine for frequently relapsing nephrotic syndrome, and one was also taking cyclosporine for aplastic anemia. Interestingly, ALP immediately decreased after termination of cyclosporine in two patients, whereas TH lasted 4 months in the one patient who continued cyclosporine. Clearly, cyclosporine is associated with the pathophysiology of TH in children.

Related Topics

    loading  Loading Related Articles